Body dysmorphia

I was diagnosed with body dysmorphia 2 years back. I am suffering from severe hair fall. My younger sister pulled my hair unknowingly since then the condition gets worse. At that time I have consulted a psychiatrist at AIIMS Bhubaneswar, he prescribed me Paxidep cr25 and Lonazep 0.5 for sleep problem. I continued the medicine for 3-4 months and discontinued when I felt slightly better. These days I am not feeling depressed as before but I can’t go out without a cap or covering my hair. I don’t want to show my baldness to anyone. I think people are staring at me and feeling stage phobia type. My sister marriage is in April. I don’t understand how to handle the situation. I am thinking of going to NIMHANS or AIIMS Bhubaneswar again. Please advice me what to do now and suggest some medicine.

Body dysmorphia
Answered
Psychiatry

Answer ( 1 )

  1. Hello sir,
    Since hair is an important part of looks, I dont blame you for having such a feeling. But apart from dymorphophobia, I would also like to know if you felt better and confident with the medicines? Also, what is the status of your hair currently? Why dont you consider hair transplant or using a wig? Also, it will be a good idea to meet the same consultant who was treating you earlier, since they know your case already and will manage it better.